Alert archive / Hawaii / Blizzard Warnings in 2014

Blizzard Warning 1, NWS Honolulu, HI

December 23, 2014Hawaii County, Hawaii

NWS Honolulu, HI issued this blizzard warning at Dec 23, 2014, 9:37 AM HST for Hawaii County, Hawaii. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 9:37 AM HST (19:37 UTC)
Expired
Dec 25, 2014, 2:40 AM HST
In force
41 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWHW40 PHFO 231937
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 AM HST TUE DEC 23 2014

...BLIZZARD WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.DEVELOPING LOW PRESSURE ALOFT OVER THE STATE IS GENERATING
VERY STRONG WINDS ACROSS THE SUMMITS OF THE HIGH SUMMITS OF THE
BIG ISLAND. THESE WINDS WILL INCREASE THROUGH THE DAY AND REMAIN
ELEVATED THROUGH WEDNESDAY. THE LOW ALOFT IS ALSO PRODUCING A
BAND OF DEEP MOISTURE OVER THE EASTERN END OF THE STATE. SOME SNOW
SHOWERS HAVE ALREADY OCCURRED ON THE SUMMITS...AND AS MOISTURE
INCREASES TODAY...PERIODS OF HEAVY SNOW ARE EXPECTED...LEADING TO
DANGEROUS CONDITIONS.

HIZ028-240745-
/O.UPG.PHFO.BZ.A.0001.000000T0000Z-141225T0400Z/
/O.NEW.PHFO.BZ.W.0001.141223T1937Z-141225T0400Z/
BIG ISLAND SUMMITS-
937 AM HST TUE DEC 23 2014

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...MAUNA KEA AND MAUNA LOA ABOVE 11500 FEET.

* HAZARD TYPES...VERY STRONG WINDS AND BITTERLY COLD WIND CHILLS. HEAVY
  SNOW...BLOWING AND DRIFTING SNOW...AND LIGHTNING STRIKES.

* ACCUMULATIONS...UP TO 12 INCHES THROUGH WEDNESDAY...WITH HIGHER
  DRIFTS.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...EXTREMELY HAZARDOUS AND POTENTIALLY LIFE-THREATENING
  CONDITIONS FOR ANYONE ATTEMPTING TO DRIVE OR HIKE TO THE SUMMITS.

* WINDS...SOUTH INCREASING TO 45 TO 65 MPH WITH GUSTS OVER 90 MPH.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* VISIBILITIES...BELOW ONE QUARTER MILE IN HEAVY SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$
WROE
4 follow-up statements
015 
WWHW40 PHFO 240155
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
355 PM HST TUE DEC 23 2014

...BLIZZARD WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.DEVELOPING LOW PRESSURE ALOFT TO THE WEST OF THE BIG ISLAND WILL
CONTINUE TO DRAW DEEP MOISTURE OVER THE SUMMITS TONIGHT... LEADING
TO PERIODS OF HEAVY SNOW AND LOW VISIBILITY ON THE HIGH SUMMITS.
WINDS HAVE BEEN SLOW TO INCREASE BUT WILL STRAIGHTEN RAPIDLY 
OVERNIGHT. WHILE SNOW CHANCES WILL DIMINISH ON WEDNESDAY...VERY
STRONG WINDS WILL CONTINUE...POSSIBLY THROUGH WEDNESDAY NIGHT.

HIZ028-241400-
/O.CON.PHFO.BZ.W.0001.000000T0000Z-141225T0400Z/
BIG ISLAND SUMMITS-
355 PM HST TUE DEC 23 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* LOCATIONS...MAUNA KEA AND MAUNA LOA ABOVE 11500 FEET.

* HAZARD TYPES...VERY STRONG WINDS AND BITTERLY COLD WIND 
  CHILLS. HEAVY SNOW...BLOWING AND DRIFTING SNOW...AND LIGHTNING 
  STRIKES. 

* ACCUMULATIONS...UP TO 8 INCHES THROUGH WEDNESDAY...WITH 
  HIGHER DRIFTS. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...EXTREMELY HAZARDOUS AND POTENTIALLY LIFE-THREATENING 
  CONDITIONS FOR ANYONE ATTEMPTING TO DRIVE OR HIKE TO THE 
  SUMMITS. 

* WINDS...SOUTH INCREASING TO 45 TO 65 MPH WITH GUSTS OVER 90 
  MPH.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* VISIBILITIES...BELOW ONE QUARTER MILE IN HEAVY SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$
WROE
145 
WWHW40 PHFO 241339
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST WED DEC 24 2014

...BLIZZARD WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.A SHARP UPPER TROUGH TO THE WEST OF THE BIG ISLAND WILL CONTINUE
TO DRAW DEEP MOISTURE OVER THE SUMMITS TODAY...LEADING TO PERIODS
OF HEAVY SNOW AND LOW VISIBILITY ON THE HIGH SUMMITS. WINDS HAVE
INCREASED RAPIDLY THIS MORNING AND ARE EXPECTED TO CONTINUE
INCREASING TODAY. WHILE SNOW CHANCES WILL DIMINISH LATER
TODAY...VERY STRONG WINDS WILL CONTINUE...POSSIBLY THROUGH
TONIGHT.

HIZ028-250145-
/O.CON.PHFO.BZ.W.0001.000000T0000Z-141225T0400Z/
BIG ISLAND SUMMITS-
339 AM HST WED DEC 24 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* LOCATIONS...MAUNA KEA AND MAUNA LOA ABOVE 11500 FEET.

* HAZARD TYPES...VERY STRONG WINDS AND BITTERLY COLD WIND CHILLS.
  HEAVY SNOW...BLOWING AND DRIFTING SNOW...AND POSSIBLE LIGHTNING
  STRIKES.

* ACCUMULATIONS...UP TO 8 INCHES WITH HIGHER DRIFTS.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...EXTREMELY HAZARDOUS AND POTENTIALLY LIFE-THREATENING 
  CONDITIONS FOR ANYONE ATTEMPTING TO DRIVE OR HIKE TO THE 
  SUMMITS. 

* WINDS...SOUTH 45 TO 65 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TEMPERATURES...IN THE UPPER 30S.

* VISIBILITIES...BELOW ONE QUARTER MILE IN HEAVY SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$
653 
WWHW40 PHFO 250112
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 PM HST WED DEC 24 2014

...BLIZZARD WARNING FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.STRONG WINDS COMBINING WITH PERIODS OF HEAVY SNOW AND LOW 
VISIBILITY WILL CONTINUE TO AFFECT THE BIG ISLAND SUMMITS THROUGH EARLY
THURSDAY MORNING.

HIZ028-251315-
/O.EXT.PHFO.BZ.W.0001.000000T0000Z-141225T1600Z/
BIG ISLAND SUMMITS-
312 PM HST WED DEC 24 2014

...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* LOCATIONS...MAUNA KEA AND MAUNA LOA ABOVE 11500 FEET.

* HAZARD TYPES...VERY STRONG WINDS AND BITTERLY COLD WIND 
  CHILLS. HEAVY SNOW...BLOWING AND DRIFTING SNOW...AND POSSIBLE 
  LIGHTNING STRIKES. 

* ACCUMULATIONS....UP TO 2 INCHES.

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...EXTREMELY HAZARDOUS AND POTENTIALLY LIFE-THREATENING 
  CONDITIONS FOR ANYONE ATTEMPTING TO DRIVE OR HIKE TO THE 
  SUMMITS. 

* WINDS...SOUTHWEST 40 TO 55 MPH WITH LOCALIZED GUSTS OVER 80 MPH.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...BELOW ONE QUARTER MILE IN HEAVY SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$
725 
WWHW40 PHFO 251240
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
240 AM HST THU DEC 25 2014


HIZ028-251345-
/O.CAN.PHFO.BZ.W.0001.000000T0000Z-141225T1600Z/
BIG ISLAND SUMMITS-
240 AM HST THU DEC 25 2014

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE
BLIZZARD WARNING. 

CONDITIONS AT THE SUMMITS ARE IMPROVING AND THE BLIZZARD WARNING
IS NO LONGER IN EFFECT. HOWEVER...WIND SPEEDS WILL REMAIN HIGH
TODAY FOR WHICH A HIGH WIND WARNING IS IN EFFECT UNTIL EARLY THIS
EVENING.

$$

REYNES

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this blizzard warning went out at Dec 23, 3:30 AM HST, 6 hours 7 minutes earlier.

Area forecast discussion, Dec 23, 3:30 AM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE DEC 23 2014

.SYNOPSIS...
THUNDERSTORMS ARE LIKELY ACROSS THE MAIN HAWAIIAN ISLANDS AS A
POTENT DISTURBANCE ALOFT DROPS OVER THE STATE. THE POTENTIAL FOR
HEAVY FLOODING RAINFALL AND THUNDERSTORMS...AS WELL AS DANGEROUS
WINTER WEATHER ON THE BIG ISLAND SUMMITS...WILL PERSIST THROUGH AT
LEAST WEDNESDAY. DRIER CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY.

&&

.DISCUSSION...
THE LEADING EDGE OF A SLOW-MOVING FRONT WILL REMAIN NEAR THE BIG
ISLAND THROUGH TODAY. A STRONG MID TO UPPER LEVEL TROUGH APPROACHING
THE MAIN HAWAIIAN ISLANDS FROM THE NORTHWEST IS RAPIDLY
DESTABILIZATION THE ATMOSPHERE...RAISING THE PROBABILITY FOR
THUNDERSTORMS.

A STRONG MID TO UPPER LEVEL TROUGH CURRENTLY JUST NORTHWEST OF KAUAI
WILL MOVE OVER THE ISLANDS TODAY. WHILE THE GREATEST THUNDERSTORM
THREAT WILL BE ALONG AND JUST WEST OF THE FRONT NEAR THE BIG
ISLAND...THUNDERSTORMS COULD POP UP ANYWHERE WITHIN THE UPPER TROUGH
OVER THE WESTERN ISLANDS. THESE THUNDERSTORMS COULD BE STRONG WITH
THE POTENTIAL TO PRODUCE HAZARDOUS LIGHTNING...STRONG AND GUSTY
WINDS...HAIL...AND HEAVY RAINFALL.

THE THREAT FOR HEAVY SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
AT LEAST WEDNESDAY AS THE TROUGH ALOFT FORMS A STRONG CUTOFF LOW.
THE FRONTAL BOUNDARY WILL LIKELY WASH OUT THROUGH THE DAY TODAY.
HOWEVER...THE CUTOFF LOW WILL MEANDER NEARBY...AND MODELS DEPICT
DEEP MOISTURE BEING DRAWN OVER THE ISLANDS FROM THE SOUTHEAST WITH A
SURFACE LOW POSSIBLY DEVELOPING OVER THE ISLANDS. THE THREAT FOR
HEAVY FLOODING RAINFALL WITH THUNDERSTORMS WILL CONTINUE THROUGH AT
LEAST WEDNESDAY...AND A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
WEDNESDAY AFTERNOON.

HAZARDOUS WEATHER IS ALSO POSSIBLE OVER THE BIG ISLAND SUMMITS. AS
THE UPPER LEVEL TROUGH MOVES EASTWARD AND FORMS A CUTOFF LOW...VERY
WINDY CONDITIONS WILL OCCUR ON THE HIGH BIG ISLAND SUMMITS...AND A
HIGH WIND WARNING REMAINS IN EFFECT. AS DEEP MOISTURE IS DRAWN
TOWARD THE STATE TODAY...PERIODS OF HEAVY SNOW ARE POSSIBLE. IN
COMBINATION WITH THE STRONG WINDS ALREADY IN PLACE...BLIZZARD
CONDITIONS ARE POSSIBLE BUT ARE BY NO MEANS CERTAIN AT THIS TIME.
JUST IN CASE...A BLIZZARD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON.

MOST FORECAST MODELS DEPICT THE CUTOFF LOW AND ANY ASSOCIATED LOW
LEVEL FEATURE LIFTING OFF TO THE NORTHEAST ON THURSDAY. NORTHERLY
LOW LEVEL WINDS ARE EXPECTED ALONG WITH A DECREASE IN RAINFALL.
HOWEVER...THE GFS AND ECMWF ARE SHOWING ANOTHER SHORTWAVE ALOFT
DROPPING NEARBY ON FRIDAY INTO SATURDAY...POSSIBLY TRIGGERING SOME
INSTABILITY.

&&

.AVIATION...
THE SURFACE FRONT NEAR THE BIG ISLAND WILL CONTINUE TO DRIFT
SOUTHEAST AND GRADUALLY WEAKEN. RAIN...HEAVY AT TIMES...WILL PERSIST
ACROSS MAUI COUNTY AND SPREAD ACROSS THE BIG ISLAND BY AFTERNOON. A
DRIER AIR MASS HAS MOVED INTO KAUAI AND OAHU AND SHOWERS IN THESE
AREAS ARE BEGINNING TO TAPER OFF. AIRMET SIERRA FOR MTN OBSCURATION
FOR MAUI COUNTY SHOULD REMAIN NECESSARY THROUGH THIS EVENING AND
WILL LIKELY BE EXPANDED TO INCLUDE WINDWARD OAHU BY THIS AFTERNOON.
AIRMET SIERRA FOR MTN OBSCURATION WILL LIKELY BE CANCELLED LATER
THIS MORNING. AREAS OUTSIDE THE MOUNTAIN OBSCURATION MAY SEE
OCCASIONAL MVFR CONDITIONS.

STRONG AND GUSTY NORTH WINDS ALONG AND TO THE WEST OF THE FRONT HAVE
NECESSITATED THE ISSUANCE OF AIRMET TANGO FOR LOW LEVEL TURBULENCE.
TANGO INCLUDES KAUAI OAHU MOLOKAI LANAI MAUI...AND MAY NEED TO BE
EXPANDED TO INCLUDE THE BIG ISLAND LATER TODAY.

MEANWHILE A COLD UPPER LEVEL TROUGH MOVING IN FROM THE NW HAS
CREATED THE POTENTIAL FOR UPPER LEVEL TURBULENCE OVER KAUAI.
CONDITIONS ARE EXPECTED TO SPREAD ACROSS OAHU LATER THIS MORNING AND
REACH MAUI COUNTY LATER THIS AFTERNOON.

THE COLD UPPER LEVEL TROUGH WILL ALSO SERVE TO FURTHER DESTABILIZE
THE AIR MASS OVER THE STATE. THUNDERSTORM POTENTIAL THIS MORNING
WILL BE FOCUSED MAINLY ALONG AND JUST TO THE WEST OF THE SURFACE
FRONT BUT BY AFTERNOON THE THREAT OF THUNDERSTORMS...INCLUDING
SEVERE THUNDERSTORMS...WILL EXPAND TO INCLUDE THE WHOLE OF THE
STATE. AVIATION HAZARDS ASSOCIATED WITH ACTIVE THUNDERSTORMS INCLUDE
ICING...TURBULENCE...WIND SHEAR AND IFR CONDITIONS.

&&

.MARINE...
STRONG NORTH-NORTHEAST WINDS ARE BLOWING ACROSS THE WESTERN HALF OF
THE ISLAND CHAIN BEHIND A SLOW-MOVING FRONT NEAR THE BIG ISLAND.
LARGE SEAS GENERATED BY THESE WINDS WILL COMBINE WITH A LARGE
NORTHWEST SWELL TO PRODUCE HAZARDOUS CONDITIONS...AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL WATERS DUE TO THESE THREATS.

THE NORTHWEST SWELL HAS DIMINISHED OVERNIGHT AND THE HIGH SURF
WARNING HAS BEEN DOWNGRADED TO AN ADVISORY. WE EXPECT ADVISORY LEVEL
SURF WILL ALSO OCCUR ALONG SOME EAST FACING SHORES EXPOSED TO
NORTHERLY SWELL. NORTH AND EAST PORTIONS OF THE BIG ISLAND MAY BE
ADDED TO THIS ADVISORY LATER TODAY IF EASTERLY WINDS PRODUCE
SUFFICIENTLY HIGH CHOPPY SURF CONDITIONS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALL HAWAII ISLANDS.

HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-KONA-KOHALA.

HIGH WIND WARNING THROUGH 6 AM HST THURSDAY FOR BIG ISLAND SUMMITS.

BLIZZARD WATCH THROUGH WEDNESDAY AFTERNOON FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL HAWAIIAN
WATERS.

&&

DISCUSSION/MARINE...POWELL
AVIATION...BEDAL

In the hours before

Local storm report, Dec 23, 8:40 AM HST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
840 AM HST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      6 ESE HAWI              20.22N 155.75W
12/23/2014                   HAWAII             HI   EMERGENCY MNGR

            HIGHWAY 270 CLOSED AT MILE MARKER 27

&&

RBALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:24 PM HSTSpecial Marine WarningHFO51 min
Dec 22, 3:43 PM HSTBlizzard WatchHFOHawaii18 hr
Dec 22, 3:43 PM HSTHigh Wind WarningHFOHawaii18 hr
Dec 22, 4:23 PM HSTAreal Flood AdvisoryHFOKalawao9 hr
Dec 22, 6:39 PM HSTSpecial Marine WarningHFO2 hr
Dec 22, 7:17 PM HSTSpecial Marine WarningHFO118 min
Dec 22, 7:29 PM HSTAreal Flood AdvisoryHFOKauai5 hr
Dec 22, 7:46 PM HSTFlash Flood WarningHFOKalawao9 hr
Dec 22, 8:23 PM HSTSpecial Marine WarningHFO112 min
Dec 22, 9:25 PM HSTFlash Flood WarningHFOKalawao9 hr
Dec 22, 9:56 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 22, 9:57 PM HSTSpecial Marine WarningHFO2 hr
Dec 22, 10:49 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Dec 22, 11:57 PM HSTSpecial Marine WarningHFO108 min
Dec 23, 12:37 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Dec 23, 1:13 AM HSTFlash Flood WarningHFOKalawao3 hr
Dec 23, 2:50 AM HSTFlash Flood WarningHFOHawaii6 hr
Dec 23, 3:41 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao60 hr
Dec 23, 6:18 AM HSTFlash Flood WarningHFOKalawao3 hr
Dec 23, 9:44 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Dec 23, 12:44 PM HSTAreal Flood AdvisoryHFOKauai6 hr

Nearby

Blizzard Warnings in Hawaii, 2014Every blizzard warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.